Alabama, 2002Hail in Alabama, June 4, 2002
June 4, 2002 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 4, 11:19 AM CST, 1 hour earlier.
Area forecast discussion, Jun 4, 11:19 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1219 PM CDT TUE JUN 04 2002
UPDATED ZONE FORECAST FOR AFTERNOON WORDING...WITH NO OTHER CHANGES
AT THIS TIME. WET MICROBURST CHECKLIST INDICATES VERY HIGH
POTENTIAL FOR MICROBURSTS WITH AFTERNOON CONVECTION. JUST NOW
REACHING THE CONVECTIVE TEMPERATURE ACROSS THE TENNESSEE VALLEY...
WITH A FEW MORE DEGREES NEEDED CENTRAL AND SOUTH. EXPECT VERY
STRONG DOWNDRAFTS AND OUTFLOWS WITH SOME OF THE THUNDERSTORMS
THIS AFTERNOON.
.BHM...NONE.
70
In the hours before
Special weather statement, Jun 4, 6:30 AM CST, 5 hours 49 minutes before
ALZ001>050-DD1530-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT TUE JUN 4 2002
...HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA....
AS AN UPPER LEVEL TROUGH BEGINS TO MOVE OUT OF THE ROCKIES
TODAY...HIGH PRESSURE THAT HAS BEEN ACROSS THE AREA WILL START
TO WEAKEN. THIS...ALONG WITH AN UPPER LEVEL DISTURBANCE EXPECTED
TO MOVE ACROSS WESTERN PORTIONS OF THE STATE THIS AFTERNOON...
WILL RESULT IN ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS NORTH
TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH. THIS ACTIVITY SHOULD
LAST INTO THE EVENING HOURS.
HOWEVER...THE THUNDERSTORMS THAT DUE FORM ARE NOT EXPECTED TO REACH
SEVERE THRESHOLDS. NO HAZARDOUS WEATHER IS EXPECTED.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS UNLIKELY THROUGH WEDNESDAY MORNING.
89
JBW
Special weather statement, Jun 4, 12:00 PM CST, 19 minutes before
ALZ001>050-042003-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE JUN 4 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
THE HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN
UNITED STATES WILL CONTINUE TO MOVE EAST TODAY IN RESPONSE TO AN
APPROACHING UPPER LEVEL TROUGH.
AN UPPER LEVEL DISTURBANCE IN THE GULF OF MEXICO WILL CAUSE SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND
EVENING...MAINLY FROM A LINE OF TUSCALOOSA...TO BIRMINGHAM...TO
ANNISTON...AND SOUTH. ACROSS NORTH ALABAMA...ISOLATED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED.
ALTHOUGH NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED...IF A
THUNDERSTORMS DOES DEVELOP...STRONG GUSTY WINDS AND SOME SMALL HAIL
WILL POSSIBLE OCCUR.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS UNLIKELY THROUGH WEDNESDAY MORNING.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 0
BIRMINGHAM IS 0
MONTGOMERY IS 0
Hail, Talladega
- When
- June 4, 12:19 PM CST
- Where
- Talladega County, 5 mi S of Talladega
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.367, -86.100
Golf ball size hail was reported in the Brecon community, just south of Talladega.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 4, 2002$10 million · F0 · 77 events
- Flood and Hail in Georgia, June 4, 2002$451,000 · 1 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 4, 2002$423,000 · 1 in hail · 30 events
- Flash Flood and Damaging Wind in Ohio, June 4 to 5, 2002$758,000 · 2 events
- Flash Flood in Wisconsin, June 4, 2002$700,000 · 1 event
- Damaging Winds in Indiana, June 4, 2002$320,000 · 80 kt wind · 17 events
- Hail and Damaging Winds in Ohio, June 4, 2002$325,000 · 1.25 in hail · 16 events
- Flash Flood in Iowa, June 4, 2002$475,000 · 1 event
- Flash Flood and Damaging Winds in Kansas, June 4, 2002$300,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Texas, June 4, 2002$130,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, June 4, 2002$117,000 · 1 in hail · 5 events
- Flood in Iowa, June 4, 2002$130,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300500.